Alert archive / Tennessee / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 204, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Oct 13, 2014, 7:47 PM CDT for Lawrence County, Wayne County, Tennessee. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 13, 2014, 7:47 PM CDT (00:47 UTC)
- Expired
- Oct 13, 2014, 8:30 PM CDT
- In force
- 43 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Lawrence County, TN, Wayne County, TN
The radar
The Northeast Alabama radar (KHTX), 131 km from the middle of the area, began a volume at 00:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 13, 3:37 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.8 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 187 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 1109 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 389 m²/s²
- 0-3 km storm-relative helicity
- 568 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 5.3
The text
As transmitted, in the capitals the NWS used until 2016.
259
WUUS54 KOHX 140047
SVROHX
TNC099-181-140130-
/O.NEW.KOHX.SV.W.0204.141014T0047Z-141014T0130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
747 PM CDT MON OCT 13 2014
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL WAYNE COUNTY IN MIDDLE TENNESSEE...
LAWRENCE COUNTY IN MIDDLE TENNESSEE...
* UNTIL 830 PM CDT
* AT 744 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THE STORM WAS NEAR LORETTO...MOVING NORTHEAST AT 45 MPH.
* LOCATIONS IMPACTED INCLUDE...
LAWRENCEBURG...LORETTO...FIVE POINTS...LEOMA...ETHRIDGE AND
HENRYVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. THE SAFEST
PLACE IS INSIDE A STRONG BUILDING...BASEMENT OR SMALL INTERIOR ROOM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT TUESDAY MORNING FOR
CENTRAL TENNESSEE.
&&
LAT...LON 3511 8767 3543 8763 3543 8761 3540 8757
3540 8752 3541 8751 3542 8745 3543 8745
3543 8721 3530 8721 3529 8723 3528 8722
3500 8722 3500 8755
TIME...MOT...LOC 0046Z 223DEG 43KT 3514 8755
$$
FORECASTER:071 follow-up statement
279
WWUS54 KOHX 140101
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
801 PM CDT MON OCT 13 2014
TNC099-181-140130-
/O.CON.KOHX.SV.W.0204.000000T0000Z-141014T0130Z/
WAYNE TN-LAWRENCE TN-
801 PM CDT MON OCT 13 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR LAWRENCE AND NORTHEASTERN WAYNE COUNTIES...
AT 757 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR LAWRENCEBURG...MOVING
NORTHEAST AT 45 MPH.
LOCATIONS IMPACTED INCLUDE...
LAWRENCEBURG...ETHRIDGE AND HENRYVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. THE SAFEST
PLACE IS INSIDE A STRONG BUILDING...BASEMENT OR SMALL INTERIOR ROOM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT TUESDAY MORNING
FOR CENTRAL TENNESSEE.
&&
LAT...LON 3500 8745 3543 8763 3543 8761 3540 8757
3540 8752 3541 8751 3542 8745 3543 8745
3543 8721 3530 8722 3529 8723 3527 8722
3500 8723
TIME...MOT...LOC 0101Z 223DEG 43KT 3527 8740
$$
07What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 13, 6:46 PM CDT, 1 hour 1 minute earlier.
Area forecast discussion, Oct 13, 6:46 PM CDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 646 PM CDT MON OCT 13 2014 .UPDATE...FOR 00Z AVIATION FORECAST && .AVIATION... ...VERY POOR FLYING CONDITIONS IN MIDDLE TENNESSEE AT LEAST THROUGH MIDNIGHT...AS TORNADO WATCH IS IN EFFECT... THUNDERSTORMS...A FEW SEVERE ARE MOVING THROUGH MIDDLE TENNESSEE AND WILL CONTINUE OVER THE NEXT FEW HOURS. AT 00Z AN EASTWARD MOVING LINE EXTENDED FROM CLARKSVILLE SOUTH TO WAYNESBORO IN WESTERN MIDDLE TENNESSEE WITH AN AREA OF NORTHWARD MOVING THUNDERSTORMS IN CENTRAL AREAS OF THE MID STATE. LOOK FOR LOW CEILINGS AND VISIBILITIES FOR THE NEXT SEVERAL HOURS. IN THE STRONGER STORMS WINDS GUSTS COULD EXCEED 50 KNOTS. CONDITIONS WILL IMPROVE AFTER MIDNIGHT BUT LOW CEILINGS AND POOR VISIBLITIES WILL REMAIN. && .OHX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 7 AM CDT TUESDAY FOR TNZ005>011-023>034- 056>066-075-077>080-093>095. FLASH FLOOD WATCH THROUGH TUESDAY AFTERNOON FOR TNZ005>011- 023>034-056>066-075-077>080-093>095. && BOYD 01
Hazardous weather outlook, Oct 13, 5:09 AM CDT, 14 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 509 AM CDT MON OCT 13 2014 TNZ005>011-023>034-056>066-075-077>080-093>095-141030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- 509 AM CDT MON OCT 13 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT. A COLD FRONT WILL APPROACH THE MID STATE TODAY AND SWEEP ACROSS THE AREA TONIGHT. OUT AHEAD OF THE FRONT...YOU AN EXPECT SCATTERED TO NUMEROUS THUNDERSTORMS TO DEVELOP ACROSS MIDDLE TENNESSEE...A FEW OF WHICH WILL LIKELY BECOME SEVERE...WITH DAMAGING WINDS... TORRENTIAL DOWNPOURS...AND POSSIBLY HAIL. A FEW TORNADOES WILL ALSO BE POSSIBLE. THE MAIN SEVERE WEATHER THREAT IS EXPECTED TO BE LATE TODAY AND OVERNIGHT. A FLASH FLOOD WATCH IS IN EFFECT TONIGHT...IN ANTICIPATION OF HEAVY RAINFALL AMOUNTS OF 1 TO 3 INCHES. SINCE GROUNDS ARE ALREADY PRETTY MOIST...FROM RAINFALL OVER RECENT DAYS...ANY ADDITIONAL HEAVY RAINS WILL PRODUCE RAPID RUN OFF AND THE POSSIBILITY FOR FLASH FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ISOLATED SEVERE STORMS...WITH DAMAGING WINDS...HEAVY DOWNPOURS...AND POSSIBLY HAIL...MAY OCCUR ALONG THE CUMBERLAND PLATEAU EARLY TUESDAY. A FEW TORNADOES WILL ALSO BE POSSIBLE. RAINS WILL HAVE TAPERED OFF OVER THE WESTERN TWO THIRDS OF THE MID STATE BY SUNRISE TUESDAY. SO...THE MAIN THREAT FOR FLASH FLOODING SHOULD BE CONFINED TO OUR EASTERN COUNTIES BY SUNRISE TUESDAY. THE FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 1 PM CDT TUESDAY. .SPOTTER CALL TO ACTION STATEMENT... EVEN THOUGH ANY SEVERE THUNDERSTORMS ARE EXPECTED TO BE BRIEF AND ISOLATED, SPOTTERS ARE ENCOURAGED TO CLOSELY MONITOR WEATHER CONDITIONS AND BE PREPARED TO CALL IN ANYTHING REACHING REPORTING CRITERIA. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 19
In the hours before
Local storm report, Oct 13, 6:59 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
659 PM CDT MON OCT 13 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM TSTM WND DMG 5 SE CLARKSVILLE 36.52N 87.28W
10/13/2014 MONTGOMERY TN TWITTER
NUMEROUS TREES DOWN AND STOP SIGN BLOWN OVER WITH POWER
OUTAGES AROUND INTERSECTION OF RICHVIEW ROAD AT SENTINEL
DRIVE. POSSIBLE TORNADO.
&&
EVENT NUMBER OHX1400655
SHAMBURGERLocal storm report, Oct 13, 7:08 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
708 PM CDT MON OCT 13 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0702 PM TSTM WND DMG 3 SW BON AQUA 35.92N 87.37W
10/13/2014 HICKMAN TN LAW ENFORCEMENT
DISPATCH REPORTED DOWNED POWER LINES TREES AND TRAFFIC
LIGHT IN THE LYLES COMMUNITY.
&&
EVENT NUMBER OHX1400656
MHRLocal storm report, Oct 13, 7:10 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
710 PM CDT MON OCT 13 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM HAIL WAVERLY 36.09N 87.79W
10/13/2014 E1.75 INCH HUMPHREYS TN BROADCAST MEDIA
GOLF BALL SIZE HAIL REPORTED IN WAVERLY
&&
EVENT NUMBER OHX1400657
SHAMBURGERLocal storm report, Oct 13, 7:21 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
721 PM CDT MON OCT 13 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM TSTM WND DMG 3 S WHITE HOUSE 36.43N 86.66W
10/13/2014 SUMNER TN TWITTER
LARGE TREE LIMBS DOWN ON TYREE SPRINGS ROAD BETWEEN
WHITE HOUSE AND HENDERSONVILLE
&&
EVENT NUMBER OHX1400658
SHAMBURGERLocal storm report, Oct 13, 7:31 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
731 PM CDT MON OCT 13 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM TSTM WND DMG 3 NNE CLARKSVILLE 36.60N 87.32W
10/13/2014 MONTGOMERY TN BROADCAST MEDIA
TREE AND POWER LINE DOWN ON TRENTON ROAD. POWER OUT TO
OVER 1000 PEOPLE.
&&
EVENT NUMBER OHX1400659
SHAMBURGERLocal storm report, Oct 13, 7:34 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
734 PM CDT MON OCT 13 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM TSTM WND DMG LA VERGNE 36.00N 86.57W
10/13/2014 RUTHERFORD TN FACEBOOK
TREE DOWN ON IRVIN RD WITH POWER OUTAGES
&&
EVENT NUMBER OHX1400660
SHAMBURGERThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 13, 7:06 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Hickman, Lawrence, Lewis, Maury, Williamson | 39 min |
| Oct 13, 7:28 PM CDT | Areal Flood Advisory | OHX | Lawrence, Wayne | 2 hr |
| Oct 13, 8:18 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence, Lewis, Maury | 42 min |
| Oct 13, 8:37 PM CDT | Severe Thunderstorm Warning | OHX | Maury, Williamson | 38 min |
| Oct 13, 8:40 PM CDT | Areal Flood Advisory | OHX | Bedford, Cheatham, Davidson, Dickson, Hickman, Lawrence and 10 more | 6 hr |
| Oct 13, 8:41 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Marshall, Maury | 34 min |
| Oct 13, 9:03 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Marshall, Rutherford | 42 min |
| Oct 13, 9:06 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Rutherford, Williamson, Wilson | 39 min |
| Oct 13, 9:31 PM CDT | Areal Flood Advisory | OHX | Lawrence, Lewis, Perry, Wayne | 3 hr |
| Oct 13, 9:37 PM CDT | Flash Flood Warning | OHX | Hickman, Lewis, Maury | 113 min |
| Oct 13, 9:38 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, Rutherford, Wilson | 37 min |
| Oct 13, 11:29 PM CDT | Special Weather Statement | OHX | Cannon, Coffee, Grundy, Warren | 46 min |
| Oct 14, 12:00 AM CDT | Special Weather Statement | OHX | Overton, Putnam, Van Buren, Warren, White | 45 min |
| Oct 14, 12:25 AM CDT | Special Weather Statement | OHX | Clay, Jackson | 20 min |
| Oct 14, 12:42 AM CDT | Special Weather Statement | OHX | Clay, Cumberland, Fentress, Overton, Pickett, White | 48 min |
| Oct 14, 1:28 AM CDT | Special Weather Statement | OHX | Cumberland, Fentress, Pickett | 32 min |
| Oct 14, 4:45 AM CDT | River Flood Advisory | OHX | Bedford | 12 hr |
| Oct 14, 6:14 AM CDT | Special Weather Statement | OHX | Cannon, Coffee | 46 min |
| Oct 14, 10:57 AM CDT | River Flood Advisory | OHX | Hickman | 68 hr |
| Oct 14, 11:02 AM CDT | River Flood Advisory | OHX | Maury | 34 hr |
| Oct 14, 1:18 PM CDT | Areal Flood Warning | OHX | Rutherford | 6 hr |
| Oct 14, 4:26 PM CDT | River Flood Advisory | OHX | Perry | 5 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.